# SDR HYIA20180525001

- Difficulty date: May 22, 2018
- Submitted: May 25, 2018
- Operation: Air carrier
- Aircraft: N764EA
- Make and model: Cessna 402C
- Aircraft serial: 402C0237
- Aircraft time: 32,843 hours, 34,925 cycles
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 51411022
- Part serial: C388
- Condition: Cracked
- Location: Mlg
- Part time: 2,536 hours, 5,081 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING TAXI FOR DEPARTURE,  THE CREW REPORTED THE AIRCRAFT PULLED TO THE RIGHT AS IF THE TIRE HAD GONE FLAT.  THE AIRCRAFT BECAME DISABLED ON THE TAXIWAY.  THE RT AXLE ASSEMBLY HAD FAILED CAUSING THE WHEEL ASSEMBLY TO RUB AGAINST THE RT LANDING GEAR STRUT.  UPON REMOVAL OF THE RT WHEEL ASSEMBLY THE AXLE WAS FOUND TO BE CRACKED ALMOST IN HALF.  THE CRACK BEGINS AT THE LOWER SECTION OF THE AXLE AND IS LOCATED IN BETWEEN THE BEARING SECTIONS OF WHERE THE WHEEL ASSEMBLY WOULD BE MOUNTED.  A PICTURE OF THE FAILURE WILL BE SUBMITTED.  THIS OPERATOR HAS EXPERIENCED CRACKED AXLE ASSEMBLIES PREVIOUSLY BUT NEVER IN THIS LOCATION.  THESE PARTS ARE LIFE LIMITED AT 22500 CYCLES AND THIS FAILURE IS VERY PREMATURE.  AN SDR WILL ALSO BE SUBMITTED TO THE OEM WITH A REQUEST TO ANALYZE THE FAILED PART.
